Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Apr 11, 2007, 6:15 AM PDT for Imperial County, Riverside County, San Bernardino County, California; 4 counties in Arizona. It took effect at Apr 11, 2007, 2:00 PM PDT. It was in force for 5 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2007, 6:15 AM PDT (13:15 UTC)
- In effect from
- Apr 11, 2007, 2:00 PM PDT
- Expired
- Apr 11, 2007, 7:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The Yuma radar (KYUX), 118 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:51 PM PDT | NON-TSTM WND GST 54 | 17 W Sandy Valley, CA | HORSE THIEF SPRINGS ELV 5000FT |
| Apr 11, 4:12 PM PDT | NON-TSTM WND GST 48 | 16 S Baker, CA | MOJAVE RIVER SINK ELEV 950FT |
| Apr 11, 4:51 PM PDT | NON-TSTM WND GST 69 | 29 Ssw Searles Valley, CA | SQUAW SPRINGS MESONET ELEV 3620 FT |
| Apr 11, 4:51 PM PDT | NON-TSTM WND GST 69 | 29 Ssw Searles Valley, CA | SQUAW SPRINGS MESONET ELEV 3620FT |
| Apr 11, 5:11 PM PDT | NON-TSTM WND GST 40 | 1 Ne Yucca Valley, CA | |
| Apr 11, 5:51 PM PDT | NON-TSTM WND GST 51 | Daggett, CA | |
| Apr 11, 5:51 PM PDT | NON-TSTM WND GST 73 | 29 Ssw Searles Valley, CA | |
| Apr 11, 6:56 PM PDT | NON-TSTM WND GST 38 | Needles, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 1.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 111315 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 615 AM MST WED APR 11 2007 AZZ133-111415- /O.CAN.KPSR.FW.A.0003.070411T1800Z-070412T0200Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 615 AM MST WED APR 11 2007 ...FIRE WEATHER WATCH IS CANCELLED FOR THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE FIRE WEATHER WATCH FOR FIRE WEATHER ZONE 133. THOUGH WINDY CONDITIONS ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON...HUMIDITY LEVELS ARE ANTICIPATED TO REMAIN JUST HIGH ENOUGH TO MISS THE 15 PERCENT THRESHOLD. HOWEVER...IF THE AIR BECOMES DRIER THAN EXPECTED...CRITICAL FIRE WEATHER THRESHOLDS COULD BE MET. A SIMILAR SITUATION WILL EXIST ON THURSDAY BUT WITH EVEN STRONGER WINDS. HUMIDITIES ONCE AGAIN ARE EXPECTED TO BE HIGH ENOUGH TO AVOID CRITICAL THRESHOLDS...BUT THE SITUATION WILL NEED TO BE MONITORED CLOSELY. $$ AZZ131-132-CAZ231-232-120115- /O.UPG.KPSR.FW.A.0003.070411T1800Z-070412T0200Z/ /O.NEW.KPSR.FW.W.0005.070411T2100Z-070412T0200Z/ /O.NEW.KPSR.FW.A.0004.070412T2000Z-070413T0400Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- SOUTH-CENTRAL AND SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 615 AM MST WED APR 11 2007 /615 AM PDT WED APR 11 2007/ ...RED FLAG WARNING IN EFFECT FROM 2 PM MST /2 PM PDT/ THIS AFTERNOON TO 7 PM MST /7 PM PDT/ THIS EVENING FOR THE LOWER ELEVATIONS OF SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH- CENTRAL ARIZONA DUE TO STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE LOWER ELEVATIONS OF SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER... FIRE WEATHER ZONES INCLUDED IN BOTH THE WARNING AND THE WATCH AREA ARE ARIZONA FIRE WEATHER ZONES 131 AND 132 AND CALIFORNIA FIRE WEATHER ZONES 231 AND 232. DISCUSSION... A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN STATES TODAY WILL LEAD TO WIND SPEEDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH...THIS AFTERNOON AND EVENING. MOISTURE IS LIMITED WITH THIS SYSTEM AND HUMIDITIES WILL DROP BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE TIME OF THE STRONGEST WINDS. WINDS WILL WEAKEN OVERNIGHT BUT REMAIN BREEZY OVER SOUTHEAST CALIFORNIA WELL PAST MIDNIGHT. A RESURGENCE OF VERY STRONG WINDS IS EXPECTED THURSDAY AFTERNOON AND EVENING BEHIND THE ASSOCIATED DRY COLD FRONT. DEPENDING ON HOW MUCH DRY AIR FILTERS IN...CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED. THUS A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY AFTERNOON AND EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING AND FIRE WEATHER WATCH. $$ CAZ230-120115- /O.NEW.KPSR.FW.W.0005.070411T2100Z-070412T0200Z/ JOSHUA TREE NATIONAL PARK- 615 AM PDT WED APR 11 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO EXPECTED STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING. A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN STATES TODAY WILL LEAD TO WIND SPEEDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH...THIS AFTERNOON AND EVENING. MOISTURE IS LIMITED WITH THIS SYSTEM AND HUMIDITIES WILL DROP BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE TIME OF THE STRONGEST WINDS. WINDS WILL WEAKEN OVERNIGHT BUT REMAIN BREEZY WELL PAST MIDNIGHT. A RESURGENCE OF VERY STRONG WINDS IS EXPECTED THURSDAY AFTERNOON AND EVENING BEHIND THE ASSOCIATED DRY COLD FRONT. HOWEVER...HUMIDITIES ARE EXPECTED TO BE HIGH ENOUGH TO AVOID CRITICAL THRESHOLDS...BUT THE SITUATION WILL NEED TO BE MONITORED CLOSELY.. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AJ
2 follow-up statements
000 WWUS85 KPSR 112259 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 359 PM MST WED APR 11 2007 AZZ131-132-CAZ231-232-121300- /O.UPG.KPSR.FW.A.0004.070412T2000Z-070413T0400Z/ /O.NEW.KPSR.FW.W.0006.070412T1800Z-070413T0300Z/ /O.CON.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- SOUTH-CENTRAL AND SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 359 PM MST WED APR 11 2007 /359 PM PDT WED APR 11 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING FOR SOUTHEAST CALIFORNIA...JOSHUA TREE NATIONAL PARK ...SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO STRONG GUSTY WINDS ...LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER... ...RED FLAG WARNING IN NOW IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY FOR SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO CONTINUED STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY. THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR THIS AREA HAS BEEN UPGRADED TO A RED FLAG WARNING AND DOES NOT INCLUDE JOSHUA TREE NATIONAL PARK. A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN STATES TODAY WILL LEAD TO WIND SPEEDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH... THIS AFTERNOON AND EVENING. MOISTURE IS LIMITED WITH THIS SYSTEM AND HUMIDITIES WILL DROP BELOW 15 PERCENT IN CONJUNCTION WITH THE STRONGEST WINDS. WINDS WILL WEAKEN...BUT REMAIN BREEZY OVER SOUTHEAST CALIFORNIA OVERNIGHT. HUMIDITY RECOVERY WILL OCCUR IS SOME AREAS BUT IS EXPECTED TO BE SHORT LIVED. A RESURGENCE OF VERY STRONG WINDS IS EXPECTED AGAIN THURSDAY AFTERNOON AND EVENING BEHIND THE PASSAGE OF A DRY COLD FRONT. WINDS WILL STRENGTHEN...FROM 20 TO 30 MPH ACROSS THE CENTRAL DESERTS OF ARIZONA...WITH HIGHER GUSTS TO NEAR 40 ARE EXPECTED. DRY AIR WILL CONTINUE TO OVERSPREAD THE AREA...AGAIN DROPPING DAYTIME HUMIDITY VALUES BELOW CRITICAL MOISTURE THRESHOLDS. THE COMBINATION OF STRONG GUSTY WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER PROMPTED THIS WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING AND FIRE WEATHER WATCH. $$ CAZ230-120200- /O.CON.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/ JOSHUA TREE NATIONAL PARK- 359 PM PDT WED APR 11 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN STATES TODAY WILL LEAD TO WIND SPEEDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH... THIS AFTERNOON AND EVENING. MOISTURE IS LIMITED WITH THIS SYSTEM AND HUMIDITIES WILL DROP BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE TIME OF THE STRONGEST WINDS. WINDS WILL WEAKEN OVERNIGHT BUT REMAIN BREEZY WELL PAST MIDNIGHT. A RESURGENCE OF VERY STRONG WINDS IS EXPECTED THURSDAY AFTERNOON AND EVENING BEHIND THE ASSOCIATED DRY COLD FRONT. HOWEVER... HUMIDITIES ARE EXPECTED TO BE HIGH ENOUGH TO AVOID CRITICAL THRESHOLDS...BUT THE SITUATION WILL NEED TO BE MONITORED CLOSELY.. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ MEYERS
000 WWUS85 KPSR 120151 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 651 PM MST WED APR 11 2007 AZZ131-132-CAZ231-232-121400- /O.EXP.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/ /O.CON.KPSR.FW.W.0006.070412T1800Z-070413T0300Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- SOUTH-CENTRAL AND SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 651 PM MST WED APR 11 2007 /651 PM PDT WED APR 11 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST /7 PM PDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST /7 PM PDT/ THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY. THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY. WIND SPEEDS WILL DIMINISH SOME THIS EVENING ACROSS THE AREA...AS RELATIVE HUMIDITIES RECOVER SLIGHTLY TO ABOVE 15 PERCENT. THEREFORE... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE THIS EVENING AT 7 PM. HOWEVER...A RESURGENCE OF VERY STRONG WINDS IS EXPECTED AGAIN THURSDAY AFTERNOON AND EVENING BEHIND THE PASSAGE OF A DRY COLD FRONT. WINDS WILL STRENGTHEN...FROM 20 TO 30 MPH ACROSS THE CENTRAL DESERTS OF ARIZONA...WITH HIGHER GUSTS TO NEAR 40 MPH EXPECTED. DRY AIR WILL CONTINUE TO OVERSPREAD THE AREA...AGAIN DROPPING DAYTIME HUMIDITY VALUES BELOW CRITICAL MOISTURE THRESHOLDS. THE COMBINATION OF STRONG GUSTY WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER PROMPTED THIS WARNING FOR THURSDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING $$ CAZ230-120300- /O.EXP.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/ JOSHUA TREE NATIONAL PARK- 651 PM PDT WED APR 11 2007 ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING. ALTHOUGH WINDS ARE STILL GUSTING ABOVE CRITICAL THRESHOLDS ACROSS THE AREA...RELATIVE HUMIDITIES HAVE RECOVERED INTO THE 30 TO 40 PERCENT RANGE EARLY THIS EVENING. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$ ESTLE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 11, 4:30 AM PDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 11, 4:30 AM PDT, 1 hour 45 minutes before
AZZ020>028-CAZ030>033-111800-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
430 AM MST WED APR 11 2007
CORRECTED WATCH/WARNING/ADVISORY SECTION
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
A DRY FLOW OF AIR ALOFT FROM THE NORTHWEST AND WEST WILL RESULT IN
SUNNY SKIES TODAY. A STRONG PACIFIC LOW PRESSURE SYSTEM FROM THE
NORTHWEST IS EXPECTED TO BRING WINDY TO VERY WINDY WEATHER FROM THE
SOUTHWEST AND WEST AND AREAS OF BLOWING SAND AND DUST THIS AFTERNOON
THROUGH THURSDAY. IT WILL ALSO BE MUCH COOLER THURSDAY. HIGH
PRESSURE ALOFT FROM THE PACIFIC IS EXPECTED TO BRING A RECOVERY OF
TEMPERATURES SATURDAY. ANOTHER STRONG PACIFIC LOW PRESSURE SYSTEM
FROM THE NORTH PACIFIC IS EXPECTED TO BRING WINDY WEATHER AGAIN
FROM THE SOUTHWEST AND NORTHWEST SUNDAY INTO MONDAY.
&&
.SHORT TERM...
TODAY THROUGH FRIDAY...
FLAT RIDGE WITH FLOW ALOFT GRADUALLY SHIFTING FROM DRY NW TO DRY W
RESULTING IN A SUNNY SKIES. ALTHOUGH PRESSURE GRADIENTS WILL BE
TIGHTENING AS A TROF CONTINUES TO DEVELOP AS IT DIGS SE INTO CA/NV
TODAY. THIS WILL CAUSE WINDS TO INCREASE OVER THE REGION BY THIS
AFTERNOON WITH SPEEDS REACHING INTO THE ADVISORY CRITERIA OVER SE CA
AND LOWER CO RIVER VALLEY. THUS A WIND ADVISORY WILL REMAIN IN
AFFECT FOR THESE AREAS THIS AFTERNOON/EVENING. THIS WILL ALSO BE
SUPPOSED BY A 100 KT 300 MB JET CORE PASSING OVER THE AREA TODAY. BY
LATE THURS STRONG UPPER TROF WITH CLOSED UPPER LOW WILL BE OVER AZ
WITH VERY TIGHT PRESSURE GRADIENT THROUGHOUT THE REGION AS WELL AS A
110 KT 300 MB JET CORE OVER SE CA AROUND BOTTOM OF TROF AND THROUGH
SOUTH CENTRAL AZ. WITH THIS...A WIND ADVISORY WILL MOST LIKELY BE
NECESSARY FOR OUR ENTIRE REGION THURS AFTERNOON AND EVENING. THE
WINDS BOTH DAYS WILL CAUSE AREAS OF BLOWING DUST/SAND IN THE
DESERTS. GFS/UK/ ECMWF IN PRETTY GOOD AGREEMENT WITH THIS SYSTEM AS
WELL AS SHOWING IT PRETTY WELL MOISTURE STRAVED FOR OUR REGION.
ALTHOUGH ...SYSTEM IS VERY DYNAMIC WHICH WILL BE ENOUGH TO CAUSE
CLOUDS TO FORM...AS MODELS DO DEVELOP FAIR AMOUNT OF 500/700 MB
MOISTURE NEAR THE NORTHERN EDGES OF SOUTH CENTRAL AZ. THUS...BY
TONIGHT INTO THURS SOME CLOUDINESS WILL DEVELOP FROM LA PAZ COUNTY
ACROSS NORTHERN MARICOPA AND SOUTHERN GILA COUNTY...AND A FEW
SPRINKLES OR LIGHT SHOWERS MAY FALL OVER THE HIGHER TERRAIN OF
NORTHERN MARICOPA AND SOUTHERN GILA COUNTIES THURS AFTERNOON/
EVENING. TROF WILL BE EAST OUR REGION FRI WITH RIDGING BUILDING IN
FROM OFF THE SOUTHERN CA COAST FOR DRY NW FLOW AND LESS WIND.
TEMPS WILL SHOW LITTLE CHANGE TODAY UNDER THE FLAT RIDGE WITH SOME
COOLING THURS AS THE TROF MOVES OVER OUR REGION. LITTLE TEMP CHANGE
FRI SOUTH CENTRAL AZ WITH THE DEPARTURE OF THE TROF BUT SOME
RECOVERY IN TEMPS OVER SW AZ SE CA AS THE RIDGE BUILDS IN.
&&
.LONG TERM...
STRONG UPPER LEVEL RIDGE CONTINUES TO DRIFT EAST SATURDAY...WITH A
SIGNIFICANT WARMING TREND UNDERWAY ACROSS THE ENTIRE CWA. TEMPS WILL
REBOUND TO NEAR NORMAL IN PHOENIX...ABOUT AS EXPECTED YESTERDAY. BUT
THE BIG RIDGE ERODES QUICKLY AS THE NEXT IN A SERIES OF PAC TROUGHS
DEVELOPS TO OUR WEST. ASSOCIATED COLD FRONT IS LIKELY TO MOVE FROM
SOUTHEAST CALIFORNIA AND INTO AZ DURING SUNDAY. IN ADDITION TO THE
WARM IN THE EAST...MOISTURE WILL ALSO BE ON THE INCREASE AS BREEZY
CONDITIONS SPREAD EASTWARD. WE HAVE INTRODUCED SLIGHT CHANCES OF
SHOWERS FOR ZONE 24 FOR SUNDAY NIGHT AND MONDAY AS GFS/ECMWF BOTH
SHOW THE CLOSED LOW NORTH/NORTHEAST OF PHOENIX. AGREE WITH ENSEMBLE
TRENDS IN SHOWING ANOTHER WARMUP EARLY NEXT WEEK...AND MAX TEMPS
NEAR NORMAL AGAIN FOR ZONE 23.
&&
.AVIATION...
NO SIGNIFICANT CLOUDINESS EXPECTED UNTIL ABOUT THURSDAY AFTERNOON
AND NIGHT AS THE MAIN PART OF AN UPPER LEVEL LOW SWINGS ACROSS THE
AREA. MORE SIGNIFICANT ISSUE WILL BE THE STRONG SOUTHWEST SURFACE
WINDS THIS AFTERNOON AND EVENING ACROSS THE FORECAST AREA. BETWEEN
20Z AND 07Z GUSTS TO 35 KNOTS WILL BE COMMON IN SOUTHEAST CALIFORNIA
AND SOUTHWEST ARIZONA WITH 30 KNOT GUSTS COMMON IN SOUTH-CENTRAL
ARIZONA BETWEEN 22Z AND 03Z...INCLUDING THE PHOENIX METRO AREA.
ACCOMPANYING THE WINDS WILL BE AREAS OF 5-7 MILE SURFACE VISIBILITY
DUE TO BLOWING DUST AND SAND WITH ISOLATED VISIBILITIES BELOW 1 MILE
POSSIBLE...ESPECIALLY NEAR FARM FIELDS AND CONSTRUCTION AREAS.
THE SUSPENDED DUST IS APT LEAD TO SLANT VISIBILITY PROBLEMS BY LATE
THIS AFTERNOON. IT IS POSSIBLE THAT LINGERING SUSPENDED DUST COULD
CAUSE REDUCED SLANT VISIBILITY THURSDAY MORNING.
ANOTHER ROUND OF STRONG WINDS WILL DEVELOP THURSDAY AFTERNOON WITH
GUSTS TO 35 KNOTS POSSIBLE ACROSS THE FORECAST AREA. THUS REDUCED
VISIBILITES WILL ONCE AGAIN DEVELOP...BECOMING WORSE FOR THE PHOENIX
AREA THIS TIME.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
WEST-SOUTHWEST SURFACE WINDS WILL BECOME STRONG ACROSS THE FORECAST
AREA BY LATE AFTERNOON...ESPECIALLY IN SOUTHEAST CALIFORNIA AND
SOUTHWEST ARIZONA. THIS COMBINED WITH SUFFICIENTLY LOW HUMIDITIES
WILL CREATE RED FLAG CONDITIONS FOR MAINLY THE LOWER ELEVATIONS.
BREEZY TO WINDY CONDITIONS WILL CONTINUE WELL INTO THE NIGHT BEFORE
WEAKENING. DESPITE COOLER TEMPERATURES USHERED IN BY THE COLD
FRONT...CRITICAL FIRE WEATHER THRESHOLDS ARE ANTICIPATED OVER
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THURSDAY AFTERNOON AND
EVENING AS STRONG WINDS REDEVELOP AND DRIER AIR ENTERS THE AREA.
THUS A FIRE WEATHER WATCH WILL BE ISSUED. SOUTH-CENTRAL ARIZONA
MIGHT REACH CRITICAL THRESHOLDS FOR AN HOUR OR TWO BUT WILL KEEP
THAT AREA OUT OF THE WATCH FOR NOW.
WARMER TEMPERATURES ARE EXPECTED OVER THE WEEKEND...BUT IT LOOKS
LIKE ANOTHER LOW PRESSURE SYSTEM WILL AFFECT THE AREA EARLY NEXT
WEEK...POSSIBLY AS SOON AS SUNDAY. MAIN EFFECTS WILL BE WINDS AND
COOLER TEMPERATURES. STILL A FAIR AMOUNT OF UNCERTAINTY ON
TIMING...TRACK...AND INTENSITY.
REFER TO THE RED FLAG WARNING PRODUCT...PHXRFWPSR...FOR ADDITIONAL
INFORMATION.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...WIND ADVISORY FOR THE LOWER COLORADO RIVER VALLEY INCLUDING
THE YUMA AREA...ZONES 20 AND 25...FROM 1 PM MST TODAY
THROUGH 3 AM MST THURSDAY MORNING.
RED FLAG WARNING FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA...
FIRE WEATHER ZONES 131 AND 132...FROM 2 PM MST TODAY UNTIL 7 PM
MST THIS EVENING.
FIRE WEATHER WATCH FOR SOUTHWEST ARIZONA...FIRE WEATHER ZONES
131 AND 132...FROM THURSDAY AFTERNOON TO THURSDAY EVENING.
CA...WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE
COUNTY...AND IMPERIAL COUNTY INCLUDING THE LOWER COLORADO RIVER
VALLEY...ZONES 30...31...32...AND 33...FROM 1 PM PDT TODAY
THROUGH 3 AM PDT THURSDAY MORNING.
RED FLAG WARNING FOR SOUTHEAST CALIFORNIA ARIZONA...FIRE
WEATHER ZONES 231...232...AND 230...FROM 2 PM MST TODAY UNTIL 7
PM MST THIS EVENING.
FIRE WEATHER WATCH FOR SOUTHEAST CALIFORNIA...FIRE WEATHER
ZONES 231 AND 232...FROM THURSDAY AFTERNOON TO THURSDAY EVENING.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DKS/10/17Hazardous weather outlook, Apr 11, 6:01 AM PDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 601 AM MST WED APR 11 2007 AZZ021>023-026>028-120745- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 601 AM MST WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT BECOMING WINDY THIS AFTERNOON AND TONIGHT WITH SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 35 MPH AS A STRONG COLD FRONT APPROACHES THE AREA. AREAS OF POSSIBLE BLOWING DUST. THESE WINDS ALONG WITH LOW HUMIDITIES HAS ALSO RESULTED IN A RED FLAG WARNING FOR FIRE WEATHER CONCERNS FROM 2 PM THIS AFTERNOON UNTIL 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND ADVISORY IS LIKELY THURSDAY AS SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BECOME WIDESPREAD...CAUSING AREAS OF REDUCED VISIBILITIES IN BLOWING DUST AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THESE STRONG WINDS HAS ALSO RESULTED IN A FIRE WEATHER WATCH FOR THURSDAY AFTERNOON AND EVENING. PLEASE MONITOR PUBLIC AND FIRE WEATHER FORECASTS FOR ADDITIONAL DETAILS. ANOTHER LOW PRESSURE AREA EXPECTED TO BRING WINDY CONDITIONS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-120745- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 601 AM MST WED APR 11 2007 /601 AM PDT WED APR 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY IN AFFECT FROM 1 PM THIS AFTERNOON TO 3 AM THURSDAY MORNING. BECOMING WINDY THIS AFTERNOON AND TONIGHT WITH SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH AS A STRONG COLD FRONT APPROACHES THE AREA. THESE WINDS WILL CAUSE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST AND BLOWING SAND. THESE STRONG WINDS ALONG WITH LOW HUMIDITIES HAS ALSO RESULTED IN A RED FLAG WARNING FOR FIRE WEATHER CONCERNS FROM 2 PM THIS AFTERNOON UNTIL 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WIND ADVISORY IS LIKELY THURSDAY AS SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL AGAIN OCCUR AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THIS WILL AGAIN CAUSE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST AND BLOWING SAND. THESE STRONG WINDS HAS ALSO RESULTED IN A FIRE WEATHER WATCH FOR THURSDAY AFTERNOON AND EVENING. PLEASE MONITOR PUBLIC AND FIRE WEATHER FORECASTS FOR ADDITIONAL DETAILS. ANOTHER LOW PRESSURE AREA EXPECTED TO BRING WINDY CONDITIONS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-120745- SOUTHERN GILA/TONTO NF FOOTHILLS- 601 AM MST WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT BECOMING WINDY THIS AFTERNOON AND TONIGHT WITH SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 40 MPH AS A STRONG COLD FRONT APPROACHES THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND ADVISORY IS LIKELY THURSDAY AS SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BECOME WIDESPREAD AS A STRONG COLD FRONT MOVES THROUGH THE AREA. PLEASE MONITOR PUBLIC AND FIRE WEATHER FORECASTS FOR ADDITIONAL DETAILS. ANOTHER LOW PRESSURE AREA EXPECTED TO BRING WINDY CONDITIONS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... .WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 6:15 AM PDT | Fire Weather Watch | PSR | Imperial, Riverside | 10 hr |
| Apr 11, 3:59 PM PDT | Red Flag Warning | PSR | Imperial, Riverside | 25 hr |
| Apr 11, 4:12 PM PDT | Wind Advisory | PSR | 28 hr |
Nearby
Red Flag Warnings in Arizona, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.